Go to page
 

Bibliographic Metadata

Title
Algebraic Independence of Sequences Generated by (Cyclotomic) Harmonic Sums
AuthorSchneider, Carsten ; Ablinger, J. In der Gemeinsamen Normdatei der DNB nachschlagen
Published in
Annals of Combinatorics, 2018, Vol. 22, Issue 2, page 213-244
PublishedSpringer International Publishing, 2018
LanguageEnglish
Document typeJournal Article
Keywords (EN)harmonic sums / cyclotomic harmonic sums / quasi-shuffle algebra / algebraic independence / difference rings / -extensions / ring of sequences / difference ring embedding
ISSN0219-3094
URNurn:nbn:at:at-ubl:3-686 Persistent Identifier (URN)
DOI10.1007/s00026-018-0381-5 
Restriction-Information
 The work is publicly available
Files
Algebraic Independence of Sequences Generated by (Cyclotomic) Harmonic Sums [1.69 mb]
Links
Reference
Classification
Abstract (English)

Indefinite nested sums are important building blocks to assemble closed forms for combinatorial counting problems or for problems that arise, e.g., in particle physics. Concerning the simplicity of such formulas an important subtask is to decide if the arising sums satisfy algebraic relations among each other. Interesting enough, algebraic relations of such formal sums can be derived from combinatorial quasi-shuffle algebras. We will focus on the following question: can one find more relations if one evaluates these sums to sequences and looks for relations within the ring of sequences. In this article we consider the sequences of the rather general class of (cyclotomic) harmonic sums and show that their relations coincide with the relations found by their underlying quasi-shuffle algebra. In order to derive this result, we utilize the quasi-shuffle algebra and construct a difference ring with the following property: (1) the generators of the difference ring represent (cyclotomic) harmonic sums, (2) they generate within the ring all (cyclotomic) harmonic sums, and (3) the sequences produced by the generators are algebraically independent among each other. This means that their sequences do not satisfy any polynomial relations. The proof of this latter property is obtained by difference ring theory and new symbolic summation results. As a consequence, any sequence produced by (cyclotomic) harmonic sums can be formulated within our difference ring in an optimal way: there does not exist a subset of the arising sums in which the sequence can be formulated as polynomial expression.

Stats
The PDF-Document has been downloaded 2 times.
License
CC-BY-License (4.0)Creative Commons Attribution 4.0 International License